barrow-wight (sisterbirch) wrote in vaginapagina,
barrow-wight
sisterbirch
vaginapagina

can hormonal birth control cause eczema?

hi! i'm not sure if anyone posts here anymore, but i've been reading these forums for almost as long as i've struggled with the saga i'm about to lay out before y'all, so here goes nothing.

it's October 2016 right now, and i'm not on birth control (i'm scheduled to get a copper IUD next week). i started taking birth control in March, right after i became sexually active (i'm in an LDR and mutually monogamous, and we're each others' first partners.)

i started off on the Nuvaring, which was fine, except for two things. first, i started getting dishydrotic eczema on my fingers, which had never happened before. second was the whole deal where i felt like i had a yeast infection...all the time. itching, discharge, the occasional rash when things got really bad, etc. visits to two doctors confirmed it wasn't yeast (or gonorrhea, trich, or chlamydia). the second (very smart, very good) doctor also ruled out BV and suggested maybe the Nuvaring was the cause.

she put me on the patch in June. (something else that happened in June: i realized i'm allergic to latex and switched to non-latex condoms. that helped things for sure). after i started the patch, though, i noticed the skin on my genitals was STILL getting itchy, this time because it was so dry. it would also tear really easily, and when things got really bad i'd get a rash down there, all things that...oh no...sort of resembled what was happening to my hands.

late last month (September) i stopped the patch. i have felt significantly better overall, especially mentally, but i'm STILL having symptoms. i know i haven't been off it that long, but i can't remember what it's like to not worry about this constantly. i've also struggled with anxiety and hypochondria most of my life, so obviously that's not lightening my load.

on the patch, i'd be perfectly fine for the first ten or so days of every cycle. then i'd start to notice an itch or some skin flaking, and it would continue to get worse until i took the last patch off. this last month was actually a lot better – i did have one short episode around day ten that cleared up, but then the rash came back a while later and is only just now abating.

by the way – no, i don't think it's herpes. which is to say, there's a chance it's herpes, but 1) that chance, due to a number of factors i won't delve into, is extremely small; 2) 99% of the time when i, in a state of panic, think "OH MY GOD THIS MUST BE [disease]" i don't have that disease; 3) corny as this sounds, my gut is just not telling me this is herpes, not least because i don't think i fit the symptoms that well. and yes; 4) i might be wrong.

i'm really just screaming into the void here, but i feel pretty alone in this. my partner knows, and my mom knows, but every doctor i've talked to has seemed puzzled when i try to explain how i started getting weird, seemingly matching rashes on my hands and genitals after starting HBC. and the fact that it's still there worries me.

if anyone's reading this – has this happened to you or to someone you know? is there a link between hormonal changes due to birth control and genital eczema? do you think i just need to give it more time? any tips for coping with this stuff?

thanks, guys. it means a lot even if any of you read this.

-s.b.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 6 comments